Alert archive / Oklahoma / Flash Flood Warnings in 2002
Flash Flood Warning 11, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 16, 2002, 6:48 AM CDT for Beaver County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2002, 6:48 AM CDT (11:48 UTC)
- Expired
- Aug 16, 2002, 9:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Beaver County, OK
The radar
The Dodge City radar (KDDC), 109 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 11.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3420 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 161148 FFWAMA OKC007-161445- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 648 AM CDT FRI AUG 16 2002 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN BEAVER COUNTY IN THE OKLAHOMA PANHANDLE THIS INCLUDES THE CITIES OF BEAVER AND FORGAN. * UNTIL 945 AM CDT * AT 642 AM CDT...FLASH FLOODING WAS REPORTED 5 MILES NORTH AND 3 MILES WEST OF BEAVER. THE THUNDERSTORM PRODUCING THE HEAVY RAIN IS MOVING NORTHEAST AT 20 MPH. IF FLASH FLOODING IS OBSERVED ACT QUICKLY MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. NEVER ATTEMPT TO CROSS FLOWING WATER IN AN AUTOMOBILE OR ON FOOT MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3698 10080 3664 10049 3668 10001 3699 10002
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 3:31 AM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 16, 3:31 AM CDT, 3 hours 17 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 331 AM CDT FRI AUG 16 2002 HAVE NOT SEEN MCS DEVELOP AS PER THE SHORT TERM MODELS EARLY THIS MORNING ACROSS THE NORTHEAST TEXAS PANHANDLE. CAP MUST BE JUST STRONG ENOUGH FOR DYNAMICS TO OVERCOME. MID LEVEL DEBRIS CLOUDS SHOULD DISSIPATE THIS MORNING...LEAVING A MOSTLY SUNNY SKY. TEMPERATURES TODAY SHOULD BE JUST AS WARM AS YESTERDAY IF NOT A LITTLE WARMER. SOUTH WINDS WILL INCREASE AGAIN AHEAD OF SHARPENING LEE-TROUGH. NEXT STRONG UPSTREAM SHORT WAVE IS DIGGING SOUTHEAST THROUGH NORTHEAST WASHINGTON. SOME DARKENING IS NOTED ON THE WATER VAPOR LOOP ON THE SOUTHWEST SIDE OF THIS SYSTEM...SO WOULD EXPECT SOME SOUTHEAST MOVEMENT TO THE WAVE. THIS SHORT WAVE IS EXPECTED TO DRIVE ANOTHER COLD FRONT SOUTH INTO THE PANHANDLES SATURDAY. CURRENT FORECAST ALREADY LINES UP WITH THIS SCENARIO. WE DID SPREAD 20 POPS BACK INTO CIMARRON COUNTY ON SATURDAY NIGHT AS MOIST UPSLOPE FLOW RETURNS TO THIS AREA. OUTSIDE OF THAT...WE DID NOT CHANCE THE POP STRUCTURE SATURDAY OR SATURDAY NIGHT. ANOTHER SHORT WAVE MOVES ACROSS THE NORTHERN HIGH PLAINS EARLY NEXT WEEK. ANOTHER COLD FRONT IS ALSO EXPECTED TO MOVE INTO THE AREA BY MONDAY. WE DID TWEAK TEMPERATURES DOWN IN THE NORTH A LITTLE...BUT DID NOT ADD ANY POPS AT THIS TIME. THE REST OF THE FORECAST LOOKS ON TRACK. UPPER HIGH WILL BECOME MORE DOMINATE ACROSS THE SOUTHERN HIGH PLAINS AS WE MOVE THROUGH NEXT WEEK...SO WARM AND DRY LOOKS GOOD. THANK YOU FOR THE COORDINATION DDC. A FEW NUMBERS TO PONDER: AMARILLO 95 68 87 65 / 00 00 00 20 BEAVER 99 71 84 65 / 00 00 00 20 BOISE CITY 95 64 82 62 / 00 00 00 20 BORGER 97 69 85 65 / 00 00 00 20 BOYS RANCH 99 68 85 65 / 00 00 00 20 CANYON 95 68 87 66 / 00 00 00 20 CLARENDON 96 72 94 66 / 00 00 20 20 DALHART 97 65 84 62 / 00 00 00 20 GUYMON 100 67 83 64 / 00 00 00 20 HEREFORD 97 69 88 66 / 00 00 00 20 LIPSCOMB 99 70 86 65 / 00 00 00 20 PAMPA 97 70 88 65 / 00 00 00 20 SHAMROCK 97 72 96 66 / 00 00 20 20 WELLINGTON 96 73 96 69 / 00 00 20 20 .AMA... TX...NONE. OK...NONE. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:28 AM CDT | Flash Flood Warning | AMA | Beaver | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.